Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 124, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jul 27, 2007, 10:34 AM EDT for Estill County, Kentucky. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2007, 10:34 AM EDT (14:34 UTC)
- Expired
- Jul 27, 2007, 11:04 AM EDT
- In force
- 30 min
- Issued by
- NWS Jackson, KY
- Area
- Counties, with a storm outline in the text
County Estill County, KY
The radar
The Jackson,KY radar (KJKL), 58 km from the middle of the area, began a volume at 14:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 2.6 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1056 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1036 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KJKL 271434
SVRJKL
KYC065-271515-
/O.NEW.KJKL.SV.W.0124.070727T1434Z-070727T1515Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1034 AM EDT FRI JUL 27 2007
THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ESTILL COUNTY IN EAST CENTRAL KENTUCKY
* UNTIL 1115 AM EDT
* AT 1028 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BLACKBURN...OR 8 MILES WEST OF IRVINE...AND MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
STATION CAMP...WISEMANTOWN...SOUTH IRVINE AND WEST IRVINE BY 1040
AM EDT...
WAGERSVILLE...DOE CREEK...RAVENNA AND COW CREEK BY 1045 AM EDT...
LEIGHTON AND TEXOLA BY 1050 AM EDT...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
HAIL UP TO THE SIZE OF NICKELS HAS BEEN REPORTED IN RICHMOND KY WITH
THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE
ACTION TO PROTECT LIFE AND PROPERTY.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3758 8396 3757 8408 3760 8412 3764 8413
3766 8410 3777 8410 3771 8377 3766 8384
3764 8383 3762 8388 3760 8387 3755 8391
$$
DUSTY2 follow-up statements
000
WWUS53 KJKL 271450
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1050 AM EDT FRI JUL 27 2007
KYC065-271515-
/O.CON.KJKL.SV.W.0124.000000T0000Z-070727T1515Z/
ESTILL KY-
1050 AM EDT FRI JUL 27 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM EDT
FOR ESTILL COUNTY...
AT 1050 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR DOE CREEK...OR ABOUT NEAR IRVINE...MOVING EAST AT 30
MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PATSEY BY 1055 AM EDT...
LAT...LON 3758 8396 3757 8408 3760 8412 3764 8413
3766 8410 3777 8410 3771 8377 3766 8384
3764 8383 3762 8388 3760 8387 3755 8391
$$
WJM000
WWUS53 KJKL 271504
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1104 AM EDT FRI JUL 27 2007
KYC065-271514-
/O.CAN.KJKL.SV.W.0124.000000T0000Z-070727T1515Z/
ESTILL KY-
1104 AM EDT FRI JUL 27 2007
...THE SEVERE THUNDERSTORM WARNING FOR ESTILL COUNTY IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE COUNTY...AND THE WARNING HAS BEEN CANCELLED.
LAT...LON 3758 8396 3757 8408 3760 8412 3764 8413
3766 8410 3777 8410 3771 8377 3766 8384
3764 8383 3762 8388 3760 8387 3755 8391
$$
WJMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 8:00 AM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jul 27, 8:00 AM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 800 AM EDT FRI JUL 27 2007 .SHORT TERM.../TODAY THROUGH SUNDAY/ UPPER LEVEL LOW CONTINUES TO SPIN NEAR LAKE ERIE/SOUTHERN ONTARIO. MEANWHILE...A SW/V OVER WI/IA WAS DROPPING INTO THE MEAN EASTERN TROUGH. AT THE SFC...HIGH PRESSURE WAS LOCATED ACROSS THE SOUTHERN MS VALLEY...WITH A CLIPPER LIKE LOW ASSOCIATED WITH THE SW/V AND A COLD FRONT TRAILING SOUTHWEST INTO THE PLAINS. THE SW/V WILL SHIFT SE TODAY AND REACH NEAR THE OH VALLEY AROUND 0Z SAT. THE SW/V WILL CROSS THE REGION TONIGHT...WITH THE SFC LOW NEARING CVG BY 12Z SAT AND THE COLD FRONT NEARING THE OH RIVER. THE LOW WILL TRACK TO THE EAST OF THE MTNS ON SUN...WITH THE BOUNDARY GRADUALLY SHIFTING SE OF THE REGION ALSO. WEAK SW/VS DROPPING INTO THE TROUGH WILL AFFECT THE AREA INTO SUN NIGHT. THE REGION WILL GENERALLY BE IN A LULL IN ACTIVITY BETWEEN THE SW/V MOVING ACROSS THE APPALACHIANS AND ANOTHER SW/V MOVING INTO THE LOWER OH VALLEY. SW FLOW AHEAD OF THE APPROACHING SFC SYSTEM WILL LEAD TO A SLIGHT INCREASE IN SFC MOISTURE. HOWEVER...WITH THE SUBSIDENCE IN BETWEEN THE SW/VS...THE ATMOSPHERE LOOKS TO BE SOMEWHAT CAPPED THIS AFTERNOON. HOWEVER...ISOLATED TO SCATTERED SHRA OR TSRA CANNOT BE RULED OUT...ESPECIALLY NEAR ANY OUTFLOW BOUNDARIES LEFTOVER FROM THU CONVECTION AND ANY DIFFERENTIAL HEATING BOUNDARIES THAT DEVELOP. HIGHS TODAY SHOULD REACH NEAR THU READINGS...WITH MID TO UPPER 80S IN MOST LOCATIONS. THE SW/V AND A LINE OF CONVECTION OR MCS SHOULD NEAR THE REGION DURING THE EVENING AND CROSS THE REGION OVERNIGHT. OPTED FOR LIKELY POPS WITH THIS. SPC HAS PLACED THE REGION IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATER TODAY AND TONIGHT. SHEAR IS RATHER ON THE MARGINAL SIDE...BUT MODEL FORECAST SOUNDINGS AND MODEL DATA INDICATE THAT SOME MID LEVEL DRY AIR MAY BE PRESENT AND WBZ HEIGHTS MAY ALSO BE BELOW 12KFT. A FEW OF THE STORMS...ESPECIALLY IF THEY ORGANIZE INTO A LINE OR A COLD POOL DEVELOPS WITH ANY MCS...COULD PRODUCE GUSTY WINDS WITH SOME HAIL ALSO POSSIBLE WITH ANY STORMS. THE COLD FRONT WILL NOT CROSS THE REGION UNTIL SAT AND WITH ADDITIONAL DISTURBANCES MOVING INTO THE MEAN EASTERN TROUGH ON NW FLOW...COMBINED WITH DAYTIME HEATING...HELD ONTO HIGHER CHANCE POPS...ESPECIALLY SE AHEAD OF THE BOUNDARY ON SAT. IN FACT...ADDITIONAL SW/VS ARE FORECAST TO MOVE ACROSS THE REGION ON SUN...SO ISOLATED TO SCATTERED CONVECTION CANNOT BE RULED OUT THROUGH THE END OF THE PERIOD. EXPECTED CLOUD COVER ON SAT SHOULD SUPPRESS MAX T. .LONG TERM.../SUNDAY NIGHT THROUGH THURSDAY/ RISING HEIGHTS ARE ANTICIPATED THROUGH THE PERIOD ONCE TROUGH IN THE GREAT LAKES SHIFTS TO THE EASTERN SEABOARD EARLY IN THE PERIOD. WITH THE RIDGE IN PLACE TO THE WEST OF THE REGION...EASTERN KY SHOULD BE IN A REGION OF MEAN SUBSIDENCE AND DIURNAL CONVECTION SHOULD BE MINIMAL TO NON EXISTENT. OVERALL...WARM AFTERNOONS...WITH HIGHS REACHING THE UPPER 80S BY LATE IN THE PERIOD...WITH A FEW SPOTS NEARING THE 90 DEGREE MARK. && .AVIATION.../12Z TO 12Z/...UPDATED ONCE ISOLATED VALLEY FOG DISSIPATES...ISOLATED TO SCATTERED CONVECTION WILL RE-DEVELOP BY THE AFTERNOON...HOWEVER COVERAGE SHOULD BE LIMITED ENOUGH TO KEEP VCSH IN THE TAFS FOR NOW. MORE WIDESPREAD COVERAGE IS EXPECTED TOWARD THE END OF THE PERIOD AS ANOTHER UPPER LEVEL SHORTWAVE TRAVERSES THE AREA. WILL CONTINUE TO NIL AMD KSME WITH MISSING SKY CONDITIONS. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...JP LONG TERM....JP AVIATION...JP
Hazardous weather outlook, Jul 27, 6:28 AM EDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 628 AM EDT FRI JUL 27 2007 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-281200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 628 AM EDT FRI JUL 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT...WITH THE BEST CHANCE COMING FROM LATE AFTERNOON INTO THE OVERNIGHT HOURS. THERE IS A SLIGHT RISK THAT SOME OF THE THUNDERSTORMS COULD BECOME SEVERE AND PRODUCE LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAIN. LOCATIONS THAT EXPERIENCE THUNDERSTORMS MOVING REPEATEDLY OVER THE SAME LOCATIONS...PARTICULARLY THOSE AREAS THAT HAVE EXPERIENCED HEAVY RAINFALL OVER THE PAST FEW DAYS...COULD EXPERIENCE LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE FROM SATURDAY INTO SUNDAY NIGHT. ANY THUNDERSTORMS OVER THE WEEKEND WILL BE SLOW MOVING AND COULD PRODUCE LOCALLY HEAVY RAIN AND POSSIBLY ISOLATED FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN REPORTS OF HAIL...DAMAGING WIND...OR FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN JACKSON. JP
In the hours before
Local storm report, Jul 27, 8:57 AM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
857 AM EDT FRI JUL 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM HAIL POLKSVILLE 38.14N 83.66W
07/26/2007 E0.75 INCH BATH KY PUBLIC
&&
WJMLocal storm report, Jul 27, 9:32 AM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
932 AM EDT FRI JUL 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL CHRISTY 38.19N 83.37W
07/26/2007 E0.75 INCH ROWAN KY PUBLIC
&&
WJMLocal storm report, Jul 27, 9:48 AM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
948 AM EDT FRI JUL 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM HAIL ELAMTON 37.94N 83.15W
07/26/2007 E0.75 INCH MORGAN KY PUBLIC
&&
WJMLocal storm report, Jul 27, 10:10 AM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1010 AM EDT FRI JUL 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM TSTM WND DMG 7 NNE SANDY HOOK 38.19N 83.07W
07/26/2007 ELLIOTT KY DEPT OF HIGHWAYS
2 TREES BLOWN DOWN
&&
WJMThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 4:22 PM EDT | Severe Thunderstorm Warning | JKL | Estill | 28 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.